Alert archive / Idaho / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 50, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 12, 2006, 6:58 PM PDT for Kootenai County, Idaho; Spokane County, Washington. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2006, 6:58 PM PDT (01:58 UTC)
- Expired
- Jul 12, 2006, 7:30 PM PDT
- In force
- 32 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
Counties Kootenai County, ID, Spokane County, WA
The radar
The Spokane radar (KOTX), 39 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 2.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1766 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS56 KOTX 130158
SVROTX
IDC055-WAC063-130230-
/O.NEW.KOTX.SV.W.0050.060713T0158Z-060713T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
658 PM PDT WED JUL 12 2006
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SPOKANE COUNTY IN EASTERN WASHINGTON
NORTHWESTERN KOOTENAI COUNTY IN THE PANHANDLE OF IDAHO
THIS INCLUDES THE CITY OF POST FALLS
* UNTIL 730 PM PDT
* AT 658 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CHATTAROY TO TRENTWOOD TO LIBERTY LAKE...OR ALONG A LINE
EXTENDING FROM 14 MILES NORTH OF SPOKANE TO 10 MILES NORTHEAST OF
SPOKANE TO 9 MILES SOUTHWEST OF POST FALLS...AND MOVING EAST AT 35
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
POST FALLS AND HAUSER BY 705 PM PDT
LAT...LON 4786 11690 4773 11694 4759 11704 4768 11733
4775 11740 4784 11746 4791 11744 4797 11735
4803 11723 4801 11711 4795 11698
$$
KJ2 follow-up statements
000
WWUS56 KOTX 130209
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
709 PM PDT WED JUL 12 2006
IDC055-WAC063-130230-
/O.CON.KOTX.SV.W.0050.000000T0000Z-060713T0230Z/
KOOTENAI ID-SPOKANE WA-
709 PM PDT WED JUL 12 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM PDT
FOR NORTHEASTERN SPOKANE AND NORTHWESTERN KOOTENAI COUNTIES...
AT 709 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH AND VERY HEAVY RAINFALL. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF MILAN
TO HAUSER TO STATE LINE...OR ALONG A LINE EXTENDING FROM 16 MILES
NORTHWEST OF RATHDRUM TO POST FALLS...MOVING EAST NORTHEAST AT 35
MPH.
THE MOST DAMAGING WINDS ARE LIKELY TO AFFECT AREAS NEAR THE
WASHINGTON IDAHO STATE LINE JUST WEST OF RATHDRUM...AS WELL AS AREAS
FROM 5 TO 10 MILES NORTHWEST OF HAUSER. ADDITIONALLY...VERY HEAVY
RAIN CAN BE EXPECTED WITH RAINFALL RATES GENERALLY AVERAGING ONE
HALF INCH IN AN HOURS TIME.
SEVERE THUNDERSTORMS WILL BE NEAR...
RURAL NORTHWESTERN KOOTENAI COUNTY AT 720 PM PDT
LAT...LON 4786 11690 4770 11698 4765 11716 4773 11732
4778 11738 4783 11740 4790 11740 4797 11735
4801 11725 4801 11711 4795 11698
$$
KJ000 WWUS56 KOTX 130235 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 734 PM PDT WED JUL 12 2006 IDC055-WAC063-130244- /O.EXP.KOTX.SV.W.0050.000000T0000Z-060713T0230Z/ KOOTENAI ID-SPOKANE WA- 734 PM PDT WED JUL 12 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SPOKANE AND NORTHWESTERN KOOTENAI COUNTIES EXPIRED AT 730 PM PDT... THE SEVERE THUNDERSTORM WITH THE DAMAGING WINDS HAS MOVED NORTHEAST OF THIS PREVIOUSLY WARNED AREA. LAT...LON 4786 11690 4770 11698 4765 11716 4773 11732 4778 11738 4783 11740 4790 11740 4797 11735 4801 11725 4801 11711 4795 11698 $$ FX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 4:20 PM PDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 12, 4:20 PM PDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 420 PM PDT WED JUL 12 2006 .SYNOPSIS...HIGH PRESSURE WILL THEN BEGIN TO STRENGTHEN...RESULTING IN DRY CONDITIONS AND WARMING TEMPERATUERS THROUGH THE WEEKEND. && .DISCUSSION... TONIGHT THROUGH SATURDAY...UPPER LEVEL TROUGH SWINGING THROUGH THE INLAND NORTHWEST TODAY. SOME LIGHT SHOWERS HAVE FALLEN ACROSS THE AREA...BUT HAVE NOT FOUND ANYMORE THAN A TRACE OF PRECIP AT THE ASOS SITES. RADAR SHOWING SOME HEAVIER SHOWERS MOVING INTO THE PALOUSE AND EAST CASCADES NOW...AND EXPECT SOME MEASURABLE RAIN OUT OF THAT. WATER VAPOR IMAGERY IS SHOWING A DEFINITE BACKEDGE TO THE PRECIP. EXPECT THIS TO BE THROUGH EASTERN WA BY 00-01Z. WITH INCREASED SOUTHWEST TO WEST WINDS...THINK DECREASING CLOUDS IS A GOOD BET BEHIND THE PRECIP. QUESTION IS IF THERE IS ENOUGH INSTABILITY TO POP SOME AFTERNOON CONVECTION. SATELLITE IS SHOWING SOME CU POPPING ACROSS THE NORTH CASCADES AND AN ISOLATED STRIKE CANNOT BE RULED OUT. AFTER 06Z SHOWERS AND CLOUDS WILL DECREASE. TEMPS WILL BE COOLER THAN LAST NIGHT BECAUSE OF THE COOLER AIR MASS OVER US...BUT WITH WINDS STAYING UP...IT WILL KEEP TEMPS FROM DROPPING TOO MUCH. THURSDAY THROUGH SATURDAY WE DRY OUT AND START TO WARM UP. UPPER TROUGH REMAINS OFFSHORE WHILE THE FOUR CORNERS HIGH REMAINS STRONG...EACH DAY BRINGING WARMER TEMPERATURES FURTHER NORTH. HAVE REMOVED ANY MENTION OF SHOWERS EXCEPT FOR FRI AFTERNOON AS A WAVE CLIPS THE US/CANADIAN BORDER AND GFS IS SHOWING SOME MID LEVEL MOISTURE MOVING THROUGH. OTHERWISE TEMPERATURES RISING EACH DAY...HAVE BUMPED UP TEMPS A BIT FRI AND SAT...SO THAT BY SATURDAY WE ARE ONCE AGAIN ABOVE AVERAGE FOR THIS TIME OF THE YEAR. /KOCH SATURDAY NIGHT THROUGH WEDNESDAY...MODEL GUIDANCE REMAINS IN RELATIVELY GOOD AGREEMENT THROUGH MONDAY. CONFIDENCE WANES SLIGHTLY MONDAY NIGHT THROUGH WEDNESDAY...AS THERE ARE SOME TIMING DIFFERENCES BETWEEN THE GFS/ECMWF/CANADIAN MODELS. GFS ALSO HAS HAD SOME CONSISTENCY ISSUES IN THE PAST 2-3 RUNS. BUT A FEW OVERALL POINTS CAN BE DRAWN OUT...AND I/M STILL FAVORING THE GFS WHICH IS THE SLOWER OF THE THREE MODELS (MINUS 06Z RUN). THE OVERALL PATTERN SHOWS A TROF OFF THE COAST...NUDGING EAST THROUGH THE PERIOD...AND A FLAT RIDGE INLAND. MINOR DISTURBANCES COME INLAND FROM THE LOW THROUGH MONDAY... BUT MOST OF THE SUBSTANTIAL ENERGY STAYS NORTH. KEPT SLIGHT CHANCE FOR THUNDER IN THE SOUTHEAST PORTION OF THE CWA SUNDAY AND MONDAY... DUE TO WEAK WAVES AND SOME MID-LEVEL MOISTURE. THE OFFSHORE TROF CONTINUES TO NUDGE CLOSER TO THE COAST INTO WEDNESDAY...WITH PROGRESSIVELY STRONGER SHORTWAVES TRYING TO SLIP OVER THE AREA (AS OPPOSED TO NORTH OF THE AREA). THIS IS TRANSLATED TO SOME SLIGHT CHANCE POPS IN THE MOUNTAINS TUESDAY AND WEDNESDAY. TEMPERATURES REMAIN ABOVE AVERAGE THROUGH PERIOD AND THE COOL DOWN NOT LOOKING AS QUICK...DUE TO SLOWER EAST PROGRESSION OF OFFSHORE TROF. /JCOTE && .AVIATION...VFR CONDITIONS THROUGH 00Z THUR. COLD FRONT PUSHES EAST THROUGH COLUMBIA BASIN TOWARD KGEG/KCOE CORRIDOR...WITH SCATTERED SHOWERS AND SOME TSRA. BEST RISK FOR SOME STORMS NORTH AND WEST OF KPUW THROUGH 04Z. WINDS BLUSTERY THROUGH 06Z. DECREASING CLOUDS OVERNIGHT. /JCOTE && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 57 80 54 83 56 88 / 20 0 0 0 0 0 COEUR DALENE 56 79 51 82 54 86 / 20 0 0 10 0 0 PULLMAN 54 79 50 82 52 87 / 20 0 0 0 0 0 LEWISTON 62 89 60 92 63 96 / 20 0 0 0 0 0 COLVILLE 54 83 53 85 55 87 / 20 0 0 0 0 10 SANDPOINT 53 77 50 80 52 84 / 30 10 0 10 0 10 KELLOGG 52 82 50 85 54 87 / 20 10 0 10 0 0 MOSES LAKE 59 85 55 89 57 91 / 20 0 0 0 0 0 WENATCHEE 59 83 59 86 61 90 / 20 0 0 0 0 0 OMAK 56 84 54 87 56 90 / 20 0 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
In the hours before
Local storm report, Jul 12, 5:33 PM PDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
533 PM PDT WED JUL 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 1 SE WARDEN 46.96N 119.03W
07/12/2006 E0.50 INCH GRANT WA LAW ENFORCEMENT
DIME SIZE HAIL
&&
RBLocal storm report, Jul 12, 5:34 PM PDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
534 PM PDT WED JUL 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 1 SE WARDEN 46.96N 119.03W
07/12/2006 GRANT WA LAW ENFORCEMENT
30-40 FOOT BARN BLOWN DOWN AND PAINT PEELED OFF HOUSES
&&
RBLocal storm report, Jul 12, 5:54 PM PDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
554 PM PDT WED JUL 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND GST DAVENPORT 47.65N 118.15W
07/12/2006 E60 MPH LINCOLN WA TRAINED SPOTTER
WIND GUSTS EST AT 60 MPH WITH BLOWING DUST
&&
RBThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:19 PM PDT | Severe Thunderstorm Warning | OTX | Bonner | 56 min |
| Jul 12, 7:30 PM PDT | Severe Thunderstorm Warning | OTX | Kootenai | 29 min |
| Jul 12, 5:05 PM PDT | Severe Thunderstorm Warning | OTX | Adams, Lincoln | 55 min |
| Jul 12, 6:02 PM PDT | Severe Thunderstorm Warning | OTX | Lincoln, Spokane | 58 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2006Severe Thunderstorm Warnings in Washington, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.